“I had a severe acute dystonic reaction to this medication.”
I am a 34 year old female with a masters degree in mental health counseling.
My name is Leslie Toplin and I am from Cape Coral, Florida.
In May of 2003, I was admitted to the hospital with acute pancreatitis. After 5 days of tx I was getting better, no problems.
Upon being released from the hospital, I was sent home with a prescription of Reglan (metoclopramide).
After taking the 4th dose I had to call 911. My heart was racing and pounding out of my chest. I thought I was having a heart attack right there and those would be my last moments.
My head and neck were jerked back. The back of my head felt like it was being ripped through a vice. My limbs were shaking etc.
It turned out that I had a severe acute dystonic reaction to this medication.
Ironically, my ER doctor had done an internship at a mental facility and knew what it was. He injected me with Cojentin and my symptoms (temporarily) subsided.
Now, I am left with the equivalent of a severe head and back injury and neurological problems.
The ER doctor told me that he sees this in 1 out of every 150 people or something like that. He said that despite the fact that Reglan (metoclopramide) is prescribed as a drug for nausea and gastrointestinal distress, it has the same molecular components as Haldol. It also, unbelievably, passes the blood brain barrier and fools with the neuroreceptors in the basal ganglia.
Why would a medication for nausea…do all that to your brain?
Currently I have the only attorney in the country who specializes in litigating this medication and he told me a lot more.
My neurologist could not see anything on my CAT scans or MRI. So I have this horrible injury with no evidence for it. With the exception of what happened in the ER.
Then, my general practitioner tried to put me on Paxil and Ativan after that initial episode. I had never been on a psychiatric medication in my whole life.
Anyway, if you want to hear more about my story or have any questions, feel free to contact me. (239) 574-5073. I thought you might be interested to hear the story of this medication and how it is also killing babies all over the world.
It is not your traditional psychiatric medication, but it is one in disguise.
I think the work you are doing is great. I can’t wait until the same light is shed on Reglan.
628 total views, 2 views today